MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The patient presented with ischemia and underwent percutaneous coronary intervention.A 3.00mm x 20mm nc emerge balloon catheter was advanced for dilatation.While inserting the balloon into the guide catheter, a small kink was created when the shaft collapsed.The balloon catheter was continued to be used and was further inserted into the guide catheter.While the balloon catheter was being pressed forward, the shaft completely broke off.The device was pulled out within the guide catheter.Another guide catheter and a non-boston scientific balloon were used to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by manufacturer: returned product consisted of the nc emerge balloon catheter with a non-bsc guide catheter.The hypotube, shaft, tip, and balloon were microscopically and visually examined.There was contrast in the inflation lumen and the balloon was tightly folded.Inspection of the device revealed that there were numerous kinks throughout the hypotube.The hypotube was separated 76cm distal of the strain relief.The ends of the separation were ovaled, indicating that the hypotube was kinked prior to separation.The guide catheter used in the procedure was returned for analysis, so it was used for functional testing.The tip of the catheter was advanced into the returned guide catheter and advanced up to the separation with no resistance or issues.Product analysis confirmed the reported event, as hypotube was kinked and separated.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16292728
Report Number2124215-2023-03890
Device Sequence Number6605364
Product Code LOX
UDI-Device Identifier08714729846659
UDI-Public08714729846659
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0029571356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown